How to loose weight gained from taking seroquel?
- 1 May 2015 by mashley44
- 1 May 2015
- seroquel, sleep, weight
I've been taking seroquel to sleep for 3 years now. I started out on 15mg and eventually ended up on 700mg. I gained a lot of weight but when I lowered it back to 150 I lost it all. The reason I'm asking about loosing the weight is because I've recently gone up to 300mg because I couldn't sleep and I've gained 40 pounds and I'm worried I won't be able to loose it again. I gained 40lbs while on 700mg is there a reason as to why I still gained so much weight even on a lower dose? Will I still be able to loose the weight if I lower my dosage again?
What are somethings I can do to speed up the weight lose?
And finally what is a good alternative to seroquel I can use to sleep?
I'm desperate for answers. I've never felt more self conscious in my entire life.
Added 1 May 2015:
Typo: I started out on 150mg
Hi i understand your dilemma, i also take Seroquel (for BPD) and i am currently at the heaviest i have ever been. The first thing i would suggest is to try an alternative sleep medication. There are several options available to you, other drugs that are used off label (like Seroquel), such as Amitriptyline (a Tricyclic antidepressant). I would speak with your doctor about the other possibilities... you can loose the weight again if you discontinue the Seroquel in favour of another medication, so you won't always have to feel so self conscious
Hi, I agree with Delila! Ask your doctor for a sleep medication made for sleeping. Seroquel is a very potent anti-psychotic medication used to treat Bipolar Disorder and schizophrenia.
Drowsiness is a side effect (which we all try to avoid, right?) of Seroquel, not it's intended effect.
Best wishes, WCV
P.S. You CAN'T lose weight gain caused by psychotropic medications. All you can do is exercise and control your diet so as not to gain MORE.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Apr 2011 • 7 answers
Posted 9 Nov 2013 • 2 answers
Posted 19 Dec 2013 • 6 answers
Posted 2 May 2016 • 6 answers
Posted 10 Sep 2016 • 1 answer